Alert archive / Oregon / Gale Warnings in 2012

Gale Warning 45, NWS Medford, OR

October 14, 2012

NWS Medford, OR issued this gale warning at Oct 14, 2012, 2:49 PM PDT. It took effect at Oct 15, 2012, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2012, 2:49 PM PDT (21:49 UTC)
In effect from
Oct 15, 2012, 11:00 AM PDT
Expired
Oct 15, 2012, 9:09 PM PDT
In force
10 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WHUS76 KMFR 142149
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
249 PM PDT SUN OCT 14 2012

...A SERIES OF FRONTS TO BRING STRONG SOUTH WINDS AND STEEP SEAS
TO THE WATERS THROUGH MONDAY EVENING...

.A COLD FRONT WILL MOVE THROUGH THE WATERS TONIGHT...BRINGING
MODERATE SOUTH WINDS TO THE AREA. WIND WAVES AND INCREASING WEST
SWELLS WILL PRODUCE STEEP SEAS TONIGHT THROUGH MONDAY MORNING. THERE
WILL BE A BRIEF LULL IN WINDS AND WIND WAVES EARLY MONDAY
MORNING...BUT A WARM FRONT WILL MOVE THROUGH LATE MONDAY MORNING.
WINDS WILL INCREASE BEHIND THE FRONT MONDAY AFTERNOON AND REACH
GALE FORCE AROUND CAPE BLANCO AND POINTS NORTH. MODERATE WEST
SWELLS AND BUILDING WIND WAVES WILL RESULT IN VERY STEEP SEAS OVER
THE NORTHERN WATERS LATE MONDAY AFTERNOON AND EVENING. A COLD
FRONT WILL MOVE THROUGH LATE MONDAY NIGHT WITH WINDS AND SEAS
DECREASING BEHIND IT.

PZZ370-151115-
/O.EXT.KMFR.SI.Y.0095.000000T0000Z-121015T1800Z/
/O.EXT.KMFR.SW.Y.0099.000000T0000Z-121015T1800Z/
/O.UPG.KMFR.GL.A.0036.121015T2100Z-121016T0600Z/
/O.NEW.KMFR.SE.W.0050.121015T1800Z-121016T0600Z/
/O.NEW.KMFR.GL.W.0045.121015T1800Z-121016T0600Z/
/O.UPG.KMFR.SE.A.0038.121015T2100Z-121016T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
249 PM PDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 AM PDT
MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 AM PDT MONDAY...
...GALE WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM TO 11 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING
AND A HAZARDOUS SEAS WARNING...BOTH OF WHICH ARE IN EFFECT FROM
11 AM TO 11 PM PDT MONDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS
NOW IN EFFECT UNTIL 11 AM PDT MONDAY. THE SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 AM PDT MONDAY.

* WINDS: SOUTH WINDS OF 20 TO 30 KT WILL CONTINUE THROUGH MONDAY
  MORNING. WINDS WILL INCREASE TO GALE FORCE 35 TO 40 KT WITH
  GUSTS TO 50 KT MONDAY AFTERNOON AND CONTINUE THROUGH MONDAY
  EVENING. WINDS WILL DECREASE LATER MONDAY NIGHT.

* SEAS: INCREASING WEST SWELLS AND WIND WAVES WILL PRODUCE STEEP
  COMBINED SEAS OF 10 FEET WITH A DOMINANT PERIOD AROUND 12
  SECONDS THROUGH MONDAY MORNING. COMBINED SEAS WILL BECOME VERY
  STEEP... AROUND 15 FEET LATE MONDAY AFTERNOON AND
  EVENING...BEFORE DIMINISHING MONDAY NIGHT.

* AREAS AFFECTED AND TIMING: ALL AREAS WILL BE AFFECTED...WITH
  THE STRONGEST WINDS AND STEEPEST SEAS LIKELY TO OCCUR LATE 
  MONDAY AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-151115-
/O.EXT.KMFR.SW.Y.0099.121015T0000Z-121015T1800Z/
/O.EXT.KMFR.SI.Y.0095.121015T0300Z-121015T1800Z/
/O.UPG.KMFR.GL.A.0036.121015T2100Z-121016T0600Z/
/O.NEW.KMFR.SE.W.0050.121015T1800Z-121016T0600Z/
/O.NEW.KMFR.GL.W.0045.121015T1800Z-121016T0600Z/
/O.UPG.KMFR.SE.A.0038.121015T2100Z-121016T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
249 PM PDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 AM PDT MONDAY...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 8 PM THIS
EVENING TO 11 AM PDT MONDAY...
...GALE WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM TO 11 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING
AND A HAZARDOUS SEAS WARNING...BOTH OF WHICH ARE IN EFFECT FROM
11 AM TO 11 PM PDT MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS IS NOW IN EFFECT UNTIL 11 AM PDT MONDAY. THE SMALL CRAFT
ADVISORY FOR WINDS IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 11
AM PDT MONDAY. 

* WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 30 KT THIS EVENING AND
  CONTINUE THROUGH MONDAY MORNING. WINDS WILL INCREASE TO GALE
  FORCE 35 TO 40 KT WITH GUSTS TO 50 KT MONDAY AFTERNOON AND
  CONTINUE THROUGH MONDAY EVENING. WINDS WILL DECREASE LATER
  MONDAY NIGHT.

* SEAS: INCREASING WEST SWELLS AND WIND WAVES WILL PRODUCE STEEP
  COMBINED SEAS OF 10 FEET WITH A DOMINANT PERIOD AROUND 12
  SECONDS THROUGH MONDAY MORNING. COMBINED SEAS WILL BECOME VERY
  STEEP... AROUND 15 FEET LATE MONDAY AFTERNOON AND
  EVENING...BEFORE DIMINISHING MONDAY NIGHT.

* AREAS AFFECTED AND TIMING: THE STRONGEST WINDS AND STEEPEST 
  SEAS ARE EXPECTED TO BE BEYOND 5 NM FROM SHORE...EXCEPT 
  CLOSER TO SHORE NEAR THE CAPES. THE WORST CONDITIONS SHOULD 
  OCCUR LATE MONDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ356-376-151115-
/O.EXT.KMFR.SW.Y.0099.121015T0000Z-121018T0000Z/
/O.CON.KMFR.SI.Y.0095.121015T1800Z-121016T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
249 PM PDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
5 PM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 11 AM TO
11 PM PDT MONDAY...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 5 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS
REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. 

* WINDS: SOUTH WINDS OF 20 TO 30 KT WILL CONTINUE OVER THE OUTER
  WATERS AND MOVE INTO THE INNER WATERS THIS EVENING. THESE WINDS
  WILL CONTINUE ALL AREAS THROUGH MONDAY EVENING...EXCEPT THAT
  OCCASIONAL GALE CONDITIONS WILL BE POSSIBLE LATE MONDAY
  AFTERNOON AND EVENING BETWEEN GOLD BEACH AND CAPE BLANCO.

* SEAS: INCREASING WEST SWELLS AND WIND WAVES WILL PRODUCE STEEP
  COMBINED SEAS OF 10 TO 12 FEET WITH A DOMINANT PERIOD AROUND 12
  SECONDS THROUGH MONDAY EVENING. SEAS MAY BE LOCALLY HIGHER...UP
  TO 15 FT...NEAR CAPE BLANCO MONDAY EVENING. WIND WAVES WILL
  DECREASE LATE MONDAY NIGHT BUT WEST SWELLS WILL REMAIN STEEP
  THROUGH WEDNESDAY.

* AREAS AFFECTED: THE STEEPEST SEAS WILL OCCUR BEYOND 5 NM FROM 
  SHORE BETWEEN GOLD BEACH AND CAPE BLANCO...WITH THE WORST 
  CONDITIONS EXPECTED MONDAY AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
363 
WHUS76 KMFR 151101
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
401 AM PDT MON OCT 15 2012

...A FRONTAL SYSTEM TO BRING STRONG SOUTH WINDS AND STEEP SEAS TO THE
WATERS THROUGH THIS EVENING...

.WINDS AND WIND WAVES WILL INCREASE AGAIN THIS MORNING AS A WARM
FRONT MOVES THROUGH THE WATERS. WINDS WILL CONTINUE TO INCREASE
THIS AFTERNOON AND WILL REACH GALE FORCE AROUND CAPE BLANCO AND
POINTS NORTH AS A COLD FRONT APPROACHES. MODERATE WEST SWELLS AND
BUILDING WIND WAVES WILL RESULT IN VERY STEEP SEAS OVER THE
NORTHERN WATERS THIS AFTERNOON AND EVENING. WINDS AND SEAS
DECREASE LATE TONIGHT. 

PZZ350-370-160015-
/O.CON.KMFR.SI.Y.0095.000000T0000Z-121015T1800Z/
/O.CON.KMFR.SW.Y.0099.000000T0000Z-121015T1800Z/
/O.CON.KMFR.GL.W.0045.121015T1800Z-121016T0600Z/
/O.CON.KMFR.SE.W.0050.121015T1800Z-121016T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
401 AM PDT MON OCT 15 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM
PDT THIS MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 AM PDT THIS MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 11 PM PDT THIS EVENING...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 11 PM PDT THIS EVENING. A GALE WARNING REMAINS IN
EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. A SMALL
CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 11 AM PDT THIS MORNING. 

* WINDS: SOUTH WINDS OF 20 TO 30 KT WILL CONTINUE THIS MORNING.
  WINDS WILL INCREASE TO GALE FORCE 35 TO 40 KT WITH GUSTS TO 50
  KT THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. WINDS WILL
  DECREASE LATER TONIGHT.

* SEAS: INCREASING WEST SWELLS AND WIND WAVES WILL PRODUCE STEEP
  COMBINED SEAS OF 10 FEET WITH A DOMINANT PERIOD AROUND 12
  SECONDS THROUGH THIS MORNING. COMBINED SEAS WILL BECOME VERY
  STEEP... AROUND 15 FEET LATE THIS AFTERNOON AND EVENING...
  BEFORE DIMINISHING LATE TONIGHT.

* AREAS AFFECTED AND TIMING: ALL AREAS WILL BE AFFECTED...WITH THE
  STRONGEST WINDS AND STEEPEST SEAS LIKELY TO OCCUR LATE THIS AFTERNOON
  AND THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-376-160015-
/O.CON.KMFR.SW.Y.0099.000000T0000Z-121018T0000Z/
/O.CON.KMFR.SI.Y.0095.121015T1800Z-121016T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
401 AM PDT MON OCT 15 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 PM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 11 AM
THIS MORNING TO 11 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
5 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. 

* WINDS: SOUTH WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH THIS
  EVENING...EXCEPT THAT OCCASIONAL GALE CONDITIONS WILL BE
  POSSIBLE LATE THIS AFTERNOON AND THIS EVENING BETWEEN GOLD
  BEACH AND CAPE BLANCO.

* SEAS: INCREASING WEST SWELLS AND WIND WAVES WILL PRODUCE STEEP
  COMBINED SEAS OF 10 TO 12 FEET WITH A DOMINANT PERIOD AROUND 12
  SECONDS THROUGH THIS EVENING. SEAS MAY BE LOCALLY HIGHER...UP TO
  15 FT...NEAR CAPE BLANCO THIS EVENING. WIND WAVES WILL DECREASE
  LATE TONIGHT BUT WEST SWELLS WILL REMAIN STEEP THROUGH
  WEDNESDAY.

* AREAS AFFECTED: THE STEEPEST SEAS WILL OCCUR BEYOND 5 NM FROM
  SHORE BETWEEN GOLD BEACH AND CAPE BLANCO...WITH THE WORST
  CONDITIONS EXPECTED LATE THIS AFTERNOON AND THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD
624 
WHUS76 KMFR 152125
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
225 PM PDT MON OCT 15 2012

...A FRONTAL SYSTEM TO BRING STRONG SOUTH WINDS AND STEEP SEAS TO
THE WATERS THROUGH THIS EVENING...

.STRONG WINDS AND STEEP WIND WAVES WILL CONTINUE INTO THIS EVENING
AS A WARM FRONT MOVES THROUGH THE WATERS. WINDS WILL REACH GALE
FORCE AROUND CAPE BLANCO AND POINTS NORTH AS A COLD FRONT
APPROACHES. WINDS AND SEAS DECREASE LATE TONIGHT.

PZZ350-370-160600-
/O.CON.KMFR.GL.W.0045.000000T0000Z-121016T0600Z/
/O.CON.KMFR.SE.W.0050.000000T0000Z-121016T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
225 PM PDT MON OCT 15 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS: SOUTH WINDS WILL INCREASE TO GALE FORCE 35 TO 40 KT WITH
  GUSTS TO 50 KT THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING.
  WINDS WILL DECREASE BELOW 20 KT LATER TONIGHT.

* SEAS: INCREASING WEST SWELLS AND WIND WAVES WILL PRODUCE VERY
  STEEP COMBINED SEAS OF 15 FEET LATE THIS AFTERNOON AND
  EVENING...BEFORE DIMINISHING LATE TONIGHT.

* AREAS AFFECTED AND TIMING: ALL AREAS FROM FLORENCE TO CAPE
  BLANCO WILL BE AFFECTED...WITH THE STRONGEST WINDS AND STEEPEST
  SEAS LIKELY TO OCCUR LATE THIS AFTERNOON AND THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ356-376-160900-
/O.CON.KMFR.SI.Y.0095.000000T0000Z-121016T0600Z/
/O.CON.KMFR.SW.Y.0099.000000T0000Z-121018T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
225 PM PDT MON OCT 15 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 PM PDT WEDNESDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. 

* WINDS: SOUTH WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH THIS 
  EVENING...EXCEPT THAT OCCASIONAL GALE CONDITIONS WILL BE 
  POSSIBLE LATE THIS AFTERNOON AND THIS EVENING BETWEEN GOLD 
  BEACH AND CAPE BLANCO. 

* SEAS: INCREASING WEST SWELLS AND WIND WAVES WILL PRODUCE STEEP 
  COMBINED SEAS OF 10 TO 12 FEET WITH A DOMINANT PERIOD AROUND 
  12 SECONDS THROUGH THIS EVENING. SEAS MAY BE LOCALLY HIGHER...
  UP TO 15 FT...NEAR CAPE BLANCO THIS EVENING. WIND WAVES WILL 
  DECREASE LATE TONIGHT BUT WEST SWELLS WILL REMAIN STEEP 
  THROUGH WEDNESDAY. 

* AREAS AFFECTED: THE STEEPEST SEAS WILL OCCUR BEYOND 5 NM FROM 
  SHORE BETWEEN GOLD BEACH AND CAPE BLANCO...WITH THE WORST 
  CONDITIONS EXPECTED LATE THIS AFTERNOON AND THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$
FB

HTTP://WWW.WEATHER.GOV/MEDFORD
298 
WHUS76 KMFR 160409
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
909 PM PDT MON OCT 15 2012

PZZ350-160600-
/O.CAN.KMFR.GL.W.0045.000000T0000Z-121016T0600Z/
/O.NEW.KMFR.SI.Y.0096.121016T0409Z-121016T0600Z/
/O.CON.KMFR.SE.W.0050.000000T0000Z-121016T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
909 PM PDT MON OCT 15 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS
WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: SOUTH WINDS OF 20 TO 25 KT WILL DECREASE BELOW 20 KT
  LATER THIS EVENING.

* SEAS: WEST SWELLS NEAR 11 FEET COMBINE WITH DECREASING WIND
  WAVES TO PRODUCE CHAOTIC WAVES OF 12 TO 14 FEET. SEAS WILL BECOME
  WESTERLY SWELL DOMINATED...DROPPING TO SMALL CRAFT ADVISORY LATE
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ370-160600-
/O.CAN.KMFR.GL.W.0045.000000T0000Z-121016T0600Z/
/O.CON.KMFR.SE.W.0050.000000T0000Z-121016T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
909 PM PDT MON OCT 15 2012

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE GALE
WARNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. 

* WINDS: SOUTH WINDS WINDS HAVE DECREASED TO 10 TO 20 KT AND WILL
  BECOME NORTHWESTERLY BY LATE THIS EVENING BEHIND THE FRONT.

* SEAS: WEST SWELLS NEAR 11 FEET COMBINE WITH DECREASING WIND
  WAVES TO PRODUCE CHAOTIC WAVES OF 12 TO 14 FEET. SEAS WILL BECOME
  WESTERLY SWELL DOMINATED...DROPPING TO SMALL CRAFT ADVISORY LATE
  THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-376-161715-
/O.CON.KMFR.SI.Y.0095.000000T0000Z-121016T0600Z/
/O.CON.KMFR.SW.Y.0099.000000T0000Z-121018T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
909 PM PDT MON OCT 15 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 PM PDT WEDNESDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. 

* WINDS: SOUTH WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH THIS
  EVENING....BECOMING NORTHWESTERLY 10 TO 20 KT BEHIND THE FRONT
  LATE THIS EVENING.

* SEAS: WEST SWELLS NEAR 11 FEET COMBINE WITH DECREASING WIND
  WAVES TO PRODUCE CHAOTIC WAVES OF 12 TO 14 FEET. SEAS WILL BECOME
  WESTERLY SWELL DOMINATED...DROPPING TO SMALL CRAFT ADVISORY LATE
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Oct 14, 8:58 AM PDT, 5 hours 51 minutes earlier.

Area forecast discussion, Oct 14, 8:58 AM PDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
858 AM PDT SUN OCT 14 2012

.UPDATE...
AN UPDATE WAS ISSUED A SHORT TIME AGO TO FINE TUNE THE FORECAST
FOR TODAY. UPDATES WERE MADE TO THE SKY COVER PRIMARILY FOR
MORNING LOW CLOUDS AND FOG, THOUGH SOME ADJUSTMENTS WERE ALSO MADE
TO THE AFTERNOON FOR THE AMOUNT OF HIGH CLOUDINESS ON THE EAST
SIDE. ALSO SCALED BACK PRECIPITATION ALONG AND NEAR THE COAST TO
JUST A SLIGHT CHANCE OF LIGHT RAIN AND DRIZZLE, AS THE NEXT
FRONTAL BOUNDARY IS LIKELY TO TAKE UNTIL SOMETIME THIS EVENING TO
MAKE IT TO THE COAST. BTL

&&

.DISCUSSION...
AREAS OF FOG AND LOW CLOUDS THIS MORNING ARE A CLEAR REMINDER THAT
THE WET SEASON HAS INDEED ARRIVED ACROSS THE FORECAST AREA. THE
NEXT FRONTAL BOUNDARY RESULTING IN PLENTY OF DEEP CLOUD COVER OFF
OF THE PACIFIC NORTHWEST COAST WILL SEND HIGH CLOUDS ACROSS THE
FORECAST AREA TODAY, GREATEST AND EARLIEST FOR NORTHWESTERN AREAS.
OUTSIDE OF MARINE LAYER TYPE BRIEF LIGHT RAIN AND DRIZZLE DON'T
EXPECT DEFINITIVE RAIN AT THE COAST UNTIL THIS EVENING. THIS FRONT
WILL BE A GOOD SOAKER FOR PORTIONS OF COOS AND NORTHWESTERN
DOUGLAS COUNTIES. THERE STILL REMAINS SOME QUESTION AS TO HOW MUCH
RAIN MAKES IT EAST OF THE COAST RANGE SOUTH OF THE UMPQUA DIVIDE.
WILL BE LOOKING INTO THIS IN MORE DEPTH TODAY AS WELL AS DETAILS
RELATED TO WHAT'S LIKELY TO BE A WEST SIDE SOAKER LATER MONDAY
INTO TUESDAY. BTL

&&

.AVIATION...
BASED ON 14/12Z TAF CYCLE.

IFR CEILINGS AND VISIBILITIES IN VALLEYS WEST OF THE CASCADES AND
IN THE KLAMATH BASIN HAVE BEGUN TO LIFT AND WILL GRADUALLY CLEAR IN
INLAND VALLEYS WHILE CEILINGS WILL PERSIST AS MVFR ON THE COAST
THROUGH THE AFTERNOON INTO THIS EVENING. SOUTHERLY WINDS WILL
BECOME BREEZY IN THE AFTERNOON AHEAD OF THE NEXT COLD FRONT. THIS
FRONT WILL BRING RAIN WITH MVFR AND LOCAL IFR CEILINGS AND
VISIBILITIES TONIGHT TO AREAS WEST OF THE CASCADES AND INTO NORTHERN
KLAMATH COUNTY. DW

&&

.PREV DISCUSSION... /ISSUED 313 AM PDT SUN OCT 14 2012/

DISCUSSION...SATELLITE FOG CHANNEL IS SHOWING LOW CLOUDS ALONG
THE COAST OVER MOST OF COOS COUNTY. THE LOW CLOUDS HAVE PUSHED
INTO DOUGLAS COUNTY ALL THE WAY TO ROSEBURG. LOW CLOUDS HAVE
DEVELOPED IN THE ILLINOIS VALLEY AS WELL AS THE KLAMATH RIVER
VALLEY IN SISKIYOU COUNTY. LOOKS LIKE THOSE LOW CLOUDS HAVE JUST MADE
IT TO HAPPY CAMP. LOW CLOUDS MAY CONTINUE TO DEVELOP INTO GRANTS
PASS AND ALONG THE ROGUE RIVER ALL THE WAY TO THE TABLE ROCKS. THE
EVANS VALLEY IS ALSO PRONE TO LOW CLOUD DEVELOPMENT THIS MORNING.
HIGH CLOUDS ASSOCIATED WITH THE NEXT SYSTEM ARE STILL OFFSHORE BUT
THEY WILL GRADUALLY BE MOVING OVER LAND AREAS AFTER SUNRISE THIS
MORNING. CLOUDS WILL THICKEN THIS AFTERNOON AS A COLD FRONT
APPROACHES THE COAST. THIS FRONT IS SIMILAR TO THE ONE THE BROKE
THE STRING OF DRY DAYS EXCEPT IT IS A BIT BETTER ORGANIZED AND A
BIT STRONGER. EXPECTING THIS FRONT TO MOVE ONSHORE LATE THIS
AFTERNOON AND MOVE THROUGH WEST SIDE VALLEYS AND THE CASCADES THIS
EVENING. IT WILL CROSS THE CASCADES AND MOVE THROUGH THE EAST SIDE
OVERNIGHT TONIGHT. THE NEXT MUCH WETTER SYSTEM FOLLOWS CLOSE
BEHIND AND MOVES ONSHORE MONDAY AFTERNOON. QUITE A LOT OF MOISTURE
WITH THIS ONE WITH FAVORED SOUTH OREGON COASTAL MOUNTAINS POISED
TO RECEIVE AND INCH AND A HALF OF RAIN MONDAY EVENING THROUGH
TUESDAY MORNING.

A RESPITE FROM THE RAIN BEGINS ON WEDNESDAY AS RIDGING MOVES INTO
SOUTHERN OREGON AND NORTHERN CALIFORNIA AND LASTS THROUGH FRIDAY.
THEN THE WET WEATHER DOOR OPENS AGAIN FOR NEXT WEEKEND. BOTH THE
GFS AND ECMWF MODELS DEPICT A WET PATTERN BUT THE DETAILS ARE A
BIT DIFFERENT. THE ECMWF DOES IT WITH A DEEPER TROF OFFSHORE AND
SENDING A MOIST WEST TO SOUTHWEST FLOW THROUGH THE FORECAST AREA
WHILE THE GFS DOES IT WITH A WEAKER TROF AND A WESTERLY FLOW
THROUGH THE FORECAST AREA.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM TO 11 PM PDT MONDAY
     FOR PZZ356-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 PM THIS AFTERNOON
     TO 5 PM PDT TUESDAY FOR PZZ356-376.
     GALE WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR
     PZZ350-370.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT MONDAY FOR PZZ370.
     HAZARDOUS SEAS WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
     EVENING FOR PZZ350-370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PDT MONDAY
     FOR PZZ370.
     SMALL CRAFT ADVISORY FOR WINDS FROM 8 PM THIS EVENING TO 2 PM
     PDT MONDAY FOR PZZ350.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 PM THIS AFTERNOON
     TO 2 PM PDT MONDAY FOR PZZ350.

BTL/DW/07

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 2:49 PM PDTHazardous Seas WarningMFR32 hr
Oct 14, 2:55 PM PDTWind AdvisoryMFRKlamath, Lake50 hr

Nearby

Gale Warnings in Oregon, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.